Successful Treatment of Unknown Drug-Induced Catatonia with Intravenous Midazolam in a Nine-Year-Old Girl


Creative Commons License

Oguz S., Tuygun N., Kesici S., KARACAN C. D.

BEZMIALEM SCIENCE, vol.6, no.1, pp.70-72, 2018 (ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 6 Issue: 1
  • Publication Date: 2018
  • Doi Number: 10.14235/bs.2018.1249
  • Journal Name: BEZMIALEM SCIENCE
  • Journal Indexes: Emerging Sources Citation Index (ESCI), TR DİZİN (ULAKBİM)
  • Page Numbers: pp.70-72
  • Hacettepe University Affiliated: Yes

Abstract

Catatonia is a syndrome characterized by symptoms such as perseveration, passive obedience, mutism, immobility, negativism, stereotypes, mannerisms, and echo phenomenon. It is usually seen with psychiatric disorders. A nine-year-old girl was admitted to the emergency unit with symptoms of unresponsiveness and tonic contractions after using an unknown drug. Mutism and rigidity were detected in the conscious state with waxy flexibility. Catatonia symptoms resolved after intravenous midazolam treatment. In this paper, we aimed to discuss catatonia, which is rarely observed in pediatric practice.